MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 EMSYS TRL LNR N 54X40; HIP INSTRUMENT - ACETABULAR TRIAL LINER

DEPUY IRELAND - 3015516266 EMSYS TRL LNR N 54X40; HIP INSTRUMENT - ACETABULAR TRIAL LINER
Catalog Number 482254040
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that screwdriver got stuck in trial liner.Upon removal, the trial liner broke.All pieces were removed and surgery time was not extended.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: it was reported that screwdriver got stuck in trial liner.Upon removal, the trial liner broke.All pieces were removed and surgery time was not extended.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the rim around the screw has broken with the screw and rim still attached to the quickset taper hex scdr rigid.Screw and rim condition is likely resulting from exposure to unintended forces such as overtightening, an off-axis assembly or prying motions applied while device is assembled likely causing damage to the hex tip leading to the observed condition.A functional test was performed, and the quickset taper hex scdr rigid could not disassemble as intended.Considering the observed condition, it is suspected that the hex tip was damaged preventing the device to release.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the emsys trl lnr n 54x40 would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.

Brand Name
EMSYS TRL LNR N 54X40
Common Device Name
HIP INSTRUMENT - ACETABULAR TRIAL LINER
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22872496
Report Number1818910-2025-14661
Device Sequence Number10424390
Product Code HWT
UDI-Device Identifier10603295510741
UDI-Public(01)10603295510741(10)891894
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number482254040
Device Lot Number891894
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer09/01/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
QUICKSET TAPER HEX SCDR RIGID.
Patient Age71 YR
Patient SexMale